WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI STERNAL LCKNG SCREW SELF-DRILLING/16MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
04.501.116.01 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/11/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional product codes: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018 a patient underwent sternotomy.While tightening a self-drilling screw into a sternal locking h plate, the hole of the plate with the screw still intact got separated from the rest of the plate.The hole with the screw still sitting in it was removed off the field and sent to the hospital pathology department.The rest of this plate remained fixated into the sternum.There was no reported delay in the procedure.Patient and procedure outcome is unknown.This report is for one (1) sternal locking screw.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product investigation was completed.Visual inspection observed that the screw is seized on the plate hole.The screw is in fair condition.A functional test could not be performed as the screw is seized onto the plate and an attempt to remove the screw proved futile.The received condition does agree with the complaint description and could not be replicated due to seized condition.Dimensional inspection: outer ø of screw head: 4 +0/-0.1 mm, measured dimensions: ø: 3.9 mm; conforming.Device used: calipers ca215p.A device history review, could not be performed as the lot number is unknown.A review of the current design drawing was performed, no issues were identified.The complaint condition was confirmed.A definitive root cause for the given complaint condition could not be determined from the provided information.However, it is possible that the surgeon overtorqued the screw resulting in the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.